Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Feb 24, 2007, 1:28 PM CST for Union Parish, Louisiana; Union County, Arkansas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 1:28 PM CST (19:28 UTC)
- Expired
- Feb 24, 2007, 2:21 PM CST
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 1:30 PM CST | TSTM WND DMG | 3 Se Junction City, LA | HOMES DAMAGED AND TREES DOWN IN RANDOLPH. |
| Feb 24, 1:35 PM CST | TSTM WND DMG | 5 N Spearsville, LA | ROOFS DAMAGED NEAR TAYLORTOWN AND LOCKHART. |
| Feb 24, 1:50 PM CST | TSTM WND DMG | 4 W Strong, AR | HOMES DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:47 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 241929 TORSHV ARC139-LAC111-242030- /O.NEW.KSHV.TO.W.0006.070224T1928Z-070224T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 128 PM CST SAT FEB 24 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 230 PM CST * AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTH SOUTHWEST OF JUNCTION CITY...OR 10 MILES NORTHWEST OF LILLIE...MOVING NORTHEAST AT 55 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... 6 MILES NORTHWEST OF STRONG BY 150 PM CST IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 230 PM CST. LAT...LON 3303 9272 3285 9271 3311 9213 3332 9250 $$ 15
2 follow-up statements
000 WWUS54 KSHV 242000 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 159 PM CST SAT FEB 24 2007 LAC111-242009- /O.CAN.KSHV.TO.W.0006.000000T0000Z-070224T2030Z/ UNION LA- 159 PM CST SAT FEB 24 2007 ...THE TORNADO WARNING FOR UNION PARISH IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED NORTHEAST INTO EASTERN UNION COUNTY ARKANSAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON FOR NORTHERN LOUISIANA AND SOUTHWESTERN ARKANSAS. LAT...LON 3303 9272 3302 9241 3311 9213 3332 9250 $$ ARC139-242030- /O.CON.KSHV.TO.W.0006.000000T0000Z-070224T2030Z/ UNION AR- 159 PM CST SAT FEB 24 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR UNION COUNTY... AT 159 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTH OF STRONG...OR ABOUT 15 MILES EAST OF EL DORADO...MOVING NORTHEAST AT 55 MPH. TREES HAVE BEEN REPORTED DOWNED IN NORTHEAST CLAIBORNE PARISH NEAR SUMMERFIELD FROM THIS SAME STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON FOR NORTHERN LOUISIANA AND SOUTHWESTERN ARKANSAS. LAT...LON 3303 9272 3302 9241 3311 9213 3332 9250 $$ 15
000 WWUS54 KSHV 242021 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 219 PM CST SAT FEB 24 2007 ARC139-242029- /O.CAN.KSHV.TO.W.0006.000000T0000Z-070224T2030Z/ UNION AR- 219 PM CST SAT FEB 24 2007 ...THE TORNADO WARNING FOR UNION COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED NORTHEAST INTO EASTERN BRADLEY COUNTY. UNCONFIRMED REPORTS OF TREES HAVE BEEN REPORTED DOWN NEAR AND NORTH OF STRONG FROM THIS STORM. HOUSES HAVE BEEN DAMAGED WITH INJURIES ON OLD STRONG HIGHWAY NEAR STRONG. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON FOR NORTHERN LOUISIANA AND SOUTHWESTERN ARKANSAS. LAT...LON 3303 9272 3302 9241 3311 9213 3332 9250 $$ 15
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 12:18 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 24, 12:18 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST SAT FEB 24 2007
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE CWA...WITH
THE DRY LINE EDGING INTO NW CORNER NOW. LAST LINE OF DEVELOPMENT
IMMEDIATELY PRECEDING THIS FEATURE AND WILL MOVE THROUGH REST OF
CWA DURING THE AFTERNOON HOURS AND THEN VERY EARLY EVENING OVER SE
CORNER. MAIN SEVERE THREAT CONTINUES TO BE WIND AND TORNADOES.
PARTLY CLOUDY SKIES OVER SW CORNER WILL BOOST THE MERCURY BEHIND
THE PRECIP...COULD BE SOME NEAR 80 DEGREES. MAX TEMP GRID REFLECTS
UPPER 70S./24/
&&
.AVIATION...
CONDITIONS WILL IMPROVE BEHIND DRY LINE...NOW STRETCHING ACROSS NW
CORNER OF CWA...FROM BROKEN BOW OK...TO TYLER TX./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 45 64 39 / 90 0 0 0
MLU 74 46 64 38 / 90 20 0 0
DEQ 72 38 60 33 / 70 0 0 0
TXK 74 43 62 38 / 90 0 0 0
ELD 74 43 63 35 / 90 20 0 0
TYR 77 44 64 43 / 70 0 0 0
GGG 77 43 64 41 / 90 0 0 0
LFK 77 44 66 42 / 90 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...AND SEVIER.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
RED FLAG WARNING UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
24/14/99Hazardous weather outlook, Feb 24, 12:05 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CST SAT FEB 24 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1205 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN PLAINS THIS AFTERNOON. LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE AREA AHEAD OF THIS SYSTEM. DESPITE THE CLOUD COVER...SOME DECENT DAYTIME HEATING WILL LIKELY OCCUR OVER NORTH LOUISIANA AND SOUTH ARKANSAS...ADDING ADDITIONAL LOW LEVEL INSTABILITY TO AN ALREADY VERY UNSTABLE AND HIGHLY SHEARED ATMOSPHERE. A DRYLINE WILL ADVANCE EAST ACROSS THE AREA...FURTHER ENHANCING LIFT FOR THUNDERSTORM GROWTH. THESE STORMS WILL INCREASE THROUGH THE AFTERNOON ACROSS PARTS OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...AND RAPIDLY MOVE NORTHEAST ACROSS THE REGION. OTHER SHOWERS AND THUNDERSTORMS HAVE DEVELOPED INTO A SQUALL LINE ALONG THE DRYLINE ITSELF LATE THIS MORNING...THIS WILL MOVE ACROSS THE CWA DURING THE AFTERNOON. STRONG DAMAGING WINDS AND TORNADOES WILL BE THE MAIN SEVERE WEATHER THREAT. THIS STORM SYSTEM AND DRY LINE WILL PUSH EAST OUT OF THE REGION EARLY SATURDAY EVENING...WITH GUSTY WEST NORTHWEST WINDS EXPECTED TO FOLLOW. A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS. BURNING IS NOT RECOMMENDED TODAY...AS A RESULT OF THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED TODAY. STAY TUNED FOR FURTHER STATEMENTS REGARDING THIS EVENT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:59 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 61 min |
| Feb 24, 12:22 PM CST | Tornado Warning | SHV | Caddo, De Soto | 20 min |
| Feb 24, 1:10 PM CST | Tornado Warning | SHV | Claiborne | 50 min |
| Feb 24, 2:24 PM CST | Tornado Warning | SHV | De Soto | 36 min |
| Feb 24, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 49 min |
| Feb 24, 2:58 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Red River, Webster | 32 min |
| Feb 24, 3:00 PM CST | Tornado Warning | SHV | Claiborne | 30 min |
| Feb 24, 3:11 PM CST | Tornado Warning | SHV | Union | 49 min |
| Feb 24, 3:36 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 24 min |
| Feb 24, 4:19 PM CST | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Feb 24, 5:09 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| Feb 24, 5:15 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 30 min |
| Feb 24, 5:34 AM CST | Red Flag Warning | SHV | Howard, Little River, Sevier | 12 hr |
| Feb 24, 10:44 AM CST | Tornado Warning | SHV | Hempstead | 31 min |
| Feb 24, 10:59 AM CST | Tornado Warning | SHV | Nevada | 46 min |
| Feb 24, 11:20 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 55 min |
| Feb 24, 11:28 AM CST | Tornado Warning | SHV | Columbia, Union | 47 min |
| Feb 24, 12:15 PM CST | Severe Thunderstorm Warning | SHV | Lafayette, Nevada | 60 min |
| Feb 24, 3:57 PM CST | Severe Thunderstorm Warning | SHV | Union | 33 min |
Nearby
Tornado Warnings in Louisiana, 2007Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.